From what I understand, antidepressants are a VERY individual thing! What works well for one person can be a disaster for another. Talk to your doctor. Some antidepressants are more sedating and some more energizing. Also, dosage is a consideration. They should start you out on the lowest dose at first and then gradually take it up some. If they don't do that, you are likely to have side effects.
A doctor told me that Remeron will make you hungry as a horse and gain weight. That might be good for some crohnnies, not me.
Zoloft gave me awful reflux and diarrhea. Cymbalta made me anxious and made my teeth hurt (strange, I know, but true) LOL....
I take Wellbutrin and it seems to work fine for me. I also take pexeva, a derivative of paxil and that helps a lot with my IBS. I've been on antidepressants for over 10 years. Originally zoloft worked ok for me but after i got colitis, it gave me diarrhea.
Good luck with your search. If you ever want to stop taking an antidepressant, get a tapering dosage program from your doctor, don't just quit cold turkey, it is not recommended.
d 1/09 with colitis sigmoid colon with some diverticular disease as well
IBS, high BP, fibromyalgia, Mixed Connective Tissue Disease
claritin, diovan, progesterone, VSL#3 probiotic, Vit. D, colazal, plaquenil, omeprazole for reflux, wellbutrin, 5 mg prednisone/day.
Blood test positive for Crohn's via prometheus ibd serology panel ASCA
Positive ANA, LOTS of joint pain followed by a recent set back with the colitis.